On helical shear of a compressible elastic circular cylindrical tube

Kirkinis, E. and Ogden, R.W. (2003) On helical shear of a compressible elastic circular cylindrical tube. Quarterly Journal of Mechanics and Applied Mathematics, 56(1), pp. 105-122. (doi:10.1093/qjmam/56.1.105)

Full text not currently available from Enlighten.

Abstract

In this paper we examine the combined azimuthal and axial shear of a compressible isotropic elastic circular cylindrical tube of finite extent, otherwise referred to as helical shear (which is an isochoric deformation). The equilibrium equations are formulated in terms of the principal stretches, and explicit necessary and sufficient conditions on the strain-energy function for the material to support this deformation are obtained and compared with those obtained previously for this problem. Several classes of strain-energy functions are derived and in some general cases complete solutions of the equilibrium equations are obtained. Existing results are recovered as special cases and some new results for the strain-energy functions derived are determined and discussed.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Ogden, Professor Raymond
Authors: Kirkinis, E., and Ogden, R.W.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Quarterly Journal of Mechanics and Applied Mathematics
ISSN:0033-5614

University Staff: Request a correction | Enlighten Editors: Update this record